MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Surgeon inserted icast stent on a 120 cm delivery system into a 110 cm sheath yet it didn¿t come out on the other side.He removed the stent, opened another 120 cm icast & laid them next to each other on a table, and one was 5-10 cm shorter.
 
Additional Manufacturer Narrative
Additional information: section a2 and a3.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The details provided about the alleged incident were the following: the physician had attempted to advance a placed a 6mm x 22mm x 120cm long icast covered stent through a 110cm sheath yet it didn't come out on the other side.He removed the stent, opened another 120cm icast & laid them next to each other on a table, and one was 5-10cm shorter.The device in question was returned for evaluation.The usable length of the catheter was measured from the end of the manifold strain relief to the distal tip of the catheter, inclusive of the length of the balloon.The usable length of the catheter was 117.5cm.The product specification for the catheter usable length is 120cm +/- 5cm per part specification drawing ps010634-xxx ps, balloon catheter, otw stent delivery, 3l, 6mm revision af.The returned product meets this requirement.Useable length of the catheter is measured for every device during manufacturing per mp009165, manufacturing final inspection, balloon catheter, and otw stent delivery, to ensure the length meets specification after the catheter is assembled.The balloon segment of the catheter that has the stent crimped to it was also measured from the proximal balloon weld to the distal tip of the catheter.This measured 4.5cm.This measurement is of the working part of the device that must be clear of the introducer sheath prior to deployment.Based on the usable length of the catheter being 117.5cm and the balloon segment measuring 4.5cm, the balloon would have cleared the entire length of a 110cm introducer sheath by 3cm.The actual length of the introducer sheath is not known and was not returned for evaluation.Images of the other device that was claimed to have been longer than the returned device were also not provided.Based on the details of the complaint and the results of the investigation the complaint cannot be confirmed as the product when measured met the usable length requirements as specified above.There is no indication that the device in question was non-conforming or faulty.No nonconformance were identified in the device history review.A trend review was conducted and this has been the only complaint listed for the reported defect of ¿incompatible accessory used during procedure/ prolonged procedure, no intervention required" in the last 15 months.No capa requests or capas or ncrs were found to be related to this event.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Labeling was found to have appropriate information pertaining to device sizing and use of accessories; however, the device in this case was used off-label.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15064478
Report Number3011175548-2022-00197
Device Sequence Number20209838
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model Number85453
Device Catalogue Number85453
Device Lot Number484182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer09/14/2022
09/14/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/19/2022
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age83 YR
Patient SexMale